MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS VOLAR PLATE 4H R STD 56MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS VOLAR PLATE 4H R STD 56MM; PLATE, FIXATION, BONE
Model Number 72468204
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the locking screw passed through the plate hole completely.In order to remove the locking screw, the entire plate was removed.The surgeon used the old style peri-loc vdr system to complete the case to his proper standards.
 
Additional Manufacturer Narrative
The associated devices, used in treatment, were returned and evaluated.A visual inspection of the returned devices confirmed the stated failure mode.The locking holes were damaged on the plate from the attempted implantation.The heads on the screws were damaged from use.The plate was manufactured in 2019.All screws were inspected and met specification.A dimensional inspection was attempted on the plate but it was too damaged from use to obtain accurate measurements.The medical investigation concluded that, during the use of the evos volar plate, the locking screw passed through the plate hole completely and in order to remove the locking screw, the entire plate was removed.The visual inspection revealed the locking holes and heads of the screws were damaged from the attempted implantation.In order to complete the procedure the surgeon used the old style peri-loc vdr system.No patient injuries or delays are being reported.Since no harm to the patient is being reported and a backup device was available no further medical assessment is warranted.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.The potential probable cause for this event is likely an improper surgical technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
EVOS VOLAR PLATE 4H R STD 56MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8547389
Report Number1020279-2019-01676
Device Sequence Number16221681
Product Code HRS
UDI-Device Identifier00885556672846
UDI-Public00885556672846
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72468204
Device Catalogue Number72468204
Device Lot Number19AT14579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;